Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 17, 2017, 7:13 PM EDT for Seminole County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2017, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 17, 2017, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:15 PM EDT | TSTM WND GST 39 | 3 Se Haulover Canal, FL | USAF TOWER KSC-0418 MEASURED WIND GUST OF 34KT/39MPH FROM NNW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WWUS82 KMLB 172313
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
713 PM EDT MON JUL 17 2017
FLZ046-141-147-180015-
Northern Brevard County FL-Seminole FL-Coastal Volusia County FL-
713 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 815 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong clusters of
thunderstorms over Mims, Apollo Beach, Scottsmoor, and Turnbull with
slow movement towards the east and north.
Wind gusts up to 50 mph will be possible with this cluster of storms.
Locations impacted include...
Titusville, Oak Hill, Mims, Playalinda Beach and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2856 8075 2857 8076 2856 8076 2855 8093
2859 8094 2861 8097 2861 8111 2898 8082
2861 8055 2857 8054
TIME...MOT...LOC 2311Z 231DEG 13KT 2868 8084
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:36 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 17, 3:36 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 336 PM EDT Mon Jul 17 2017 .DISCUSSION... Tonight...Coverage of storms has been greater to our north/west and the HRRR model shows scattered-numerous storms forming over northern interior sections until a little after sunset. This looks reasonable as that area is well heated and boundaries are set to collide from Lake county into Orlando. Strong storms with frequent lightning strikes, gusty winds to 50 mph and quick 2 to 3 inch downpours are expected there. Elsewhere, a chance for showers/storms exists through evening then skies will become partly cloudy after midnight. Tuesday...Mid level trough over the southeast states will keep subtropical ridge suppressed to our south, which will provide a deep layer of moist southerly winds. Precipitable water values should start off the day around 2 inches. Sea breezes will get deep convection going by early afternoon, with subsequent boundary interactions producing scattered to numerous thunderstorms into late afternoon/early evening. MOS POPs are around 60-70 percent which is similar to our current forecast, so little change planned. Afternoon highs should be a couple of degrees lower than Monday given the increased cloud cover and earlier start to showers and storms. The more rigorous late-day boundary collisions should be able to produce a few strong storms. Forecast soundings continue to look supportive of strong wind gusts, with frequent lightning and very heavy rainfall also likely. Wednesday-Monday (Previous Discussion)...The mid-level trough over the southeast states will shift offshore by late week, leaving a weakness in the ridge aloft and preventing the surface high from building back to the north. While this will maintain light south/southwest flow through the period, decreasing moisture will lead to gradually lowering PoPs into the weekend. PoPs peak (50-60%) on Wednesday before chances decrease (30-40%) into the weekend. Given the lower storm coverage, temps should warm several degrees by late week with highs forecast into the mid 90s across the interior. && .AVIATION...Scattered to numerous showers/storms are expected at the interior terminals through evening. Some will be strong with frequent lightning strikes, gusty winds over 40 mph and torrential downpours. Elsewhere, there is a chance for showers or storms until a little after sunset, then VFR through Tue morning. Very moist atmosphere in place will bring scattered-numerous showers and storms on Tue afternoon. && .MARINE... Tonight-Tuesday...Axis of Atlantic ridge will shift south of the waters. This will provide south winds, except southwest in the northern waters. Speeds still look to be 10 knots or less. Recent nearshore buoy reports show seas below 2 feet. The long easterly fetch region is getting shunted southward with the ridge, so seas will likely continue 1-2 feet nearshore and might be up to 2.5 feet well offshore. Moist air in place will likely produce scattered night/morning showers/storms and then some of the scattered strong Tue afternoon storms over the mainland will likely push across the coast again. Wed-Sat...High pressure will remain south of area, leading to gentle south to southwest winds that will become east/southeast as the sea breeze develops each afternoon. This pattern will continue to result in rather benign sea conditions. The moist southerly wind flow will continue to support scattered night/morning showers and storms through mid week before coverage decreases some by late week. Some of the stronger afternoon storms over land should continue to impact the coastline. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 75 90 / 30 60 30 50 MCO 75 92 75 93 / 30 70 20 60 MLB 76 91 76 90 / 30 60 30 50 VRB 75 90 75 90 / 30 60 30 50 LEE 76 92 76 93 / 30 60 20 60 SFB 75 92 75 93 / 30 60 20 60 ORL 76 92 76 93 / 30 70 20 60 FPR 74 91 75 90 / 30 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECASTS...Lascody RADAR.......Bragaw AVIATION....Smith
Hazardous weather outlook, Jul 17, 11:20 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1120 AM EDT Mon Jul 17 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180330- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1120 AM EDT Mon Jul 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... An increasingly moist southerly flow will lead to a higher coverage of lightning storms from mid afternoon through early evening. The east and west coast sea breezes will push inland with an expected collision along and east of the Florida Turnpike. The strongest activity is expected to develop along the I-4 Corridor between 5 PM and 8 PM and move north-northeast toward the Volusia and north Brevard county coasts. A few storms will become strong, containing winds gusts up to 50 mph, frequent lightning strikes, and very heavy rainfall. .FLOOD IMPACT... Local heavy rain up to 3 inches will cause temporary flooding of some roads and low lying areas. The highest threat for heavy rain will be along and north of the I-4 Corridor from late afternoon through early evening. .RIP CURRENT IMPACT... A small east swell will generate a moderate rip current threat along the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to develop this afternoon and early evening as the east and west coast sea breeze boundaries push inland and collide over the east side of the peninsula. A few strong storms are expected over the interior counties that will affect some of the inland lakes. The storms will push back toward the Volusia and north Brevard county coasts toward sunset. Gusty winds of 35 to 40 knots and frequent lightning strikes will be the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous lightning storms are expected each afternoon. The primary threats will be dangerous cloud to ground lightning followed by gusty winds. Slow moving storms will also produce very heavy rains resulting in temporary flooding of some roads and poor drainage areas. An east swell will produce a moderate risk of rip currents at the beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Kelly/Bragaw
In the hours before
Special weather statement, Jul 17, 6:09 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
609 PM EDT MON JUL 17 2017
FLZ045-172300-
Orange FL-
609 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 700
PM EDT...
At 608 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oak Ridge to near Hunters Creek to near Lake
Nona. Movement was north at 20 mph.
Dime size hail and wind gusts up to 45 TO 50 mph will be possible
with these storms.
Locations impacted include...
Orlando, Winter Park, Maitland, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2864 8145 2863 8133 2861 8132 2861 8108
2835 8115 2835 8151
TIME...MOT...LOC 2208Z 168DEG 36KT 2848 8144 2840 8140 2839 8128
SedlockSpecial weather statement, Jul 17, 6:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT MON JUL 17 2017
FLZ041-046-141-147-172315-
Northern Brevard County FL-Inland Volusia County FL-Seminole FL-
Coastal Volusia County FL-
612 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND EASTERN
VOLUSIA COUNTIES UNTIL 715 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maytown, or 8 miles northeast of Geneva, moving east at 15 TO 20 mph.
Dime size hail and wind gusts up to 45 to 50 mph will be possible
with this storm. Other strong storms across eastern Volusia were
located over Ormond Beach and Daytona Beach.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 2909 8090 2879 8068 2864 8107 2883 8137
2905 8118 2926 8126 2927 8115 2933 8115
2939 8105
TIME...MOT...LOC 2211Z 282DEG 40KT 2882 8102
SedlockLocal storm report, Jul 17, 6:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD WINTER SPRINGS 28.68N 81.27W
07/17/2017 SEMINOLE FL BROADCAST MEDIA
BROADCAST MEDIA RELAYS PHOTO OF FUNNEL CLOUD NEAR CENTRAL
WINDS PARK VIA SOCIAL MEDIA
&&
JRSLocal storm report, Jul 17, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
711 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
07/17/2017 M45 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0421 MEASURED WIND GUST OF 39KT/45MPH FROM
NW
&&
JRSLocal storm report, Jul 17, 7:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
712 PM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 4 NNE HAULOVER CANAL 28.80N 80.74W
07/17/2017 M55 MPH VOLUSIA FL OTHER FEDERAL
USAF TOWER KSC-0022 MEASURED WIND GUST OF 48KT/55MPH FROM
NW
&&
JRSSpecial weather statement, Jul 17, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
713 PM EDT MON JUL 17 2017
FLZ046-141-147-180015-
Northern Brevard County FL-Seminole FL-Coastal Volusia County FL-
713 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 815 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong clusters of
thunderstorms over Mims, Apollo Beach, Scottsmoor, and Turnbull with
slow movement towards the east and north.
Wind gusts up to 50 mph will be possible with this cluster of storms.
Locations impacted include...
Titusville, Oak Hill, Mims, Playalinda Beach and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2856 8075 2857 8076 2856 8076 2855 8093
2859 8094 2861 8097 2861 8111 2898 8082
2861 8055 2857 8054
TIME...MOT...LOC 2311Z 231DEG 13KT 2868 8084
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:31 PM EDT | Special Weather Statement | MLB | Saint Lucie | 44 min |
| Jul 17, 4:18 PM EDT | Special Weather Statement | MLB | Flagler | 57 min |
| Jul 17, 4:25 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 65 min |
| Jul 17, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 37 min |
| Jul 17, 4:57 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Volusia | 2 hr |
| Jul 17, 5:10 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Jul 17, 5:23 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 52 min |
| Jul 17, 5:53 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 33 min |
| Jul 17, 6:04 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 116 min |
| Jul 17, 6:09 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| Jul 17, 6:12 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 63 min |
| Jul 17, 6:32 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 88 min |
| Jul 17, 7:04 PM EDT | Special Marine Warning | MLB | 116 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.